Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On algebras with convolution structures for Laguerre polynomials

Author: Yūichi Kanjin
Journal: Trans. Amer. Math. Soc. 295 (1986), 783-794
MSC: Primary 43A32; Secondary 42C10, 43A45, 43A46
MathSciNet review: 833709
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we treat the convolution algebra connected with Laguerre polynomials which was constructed by Askey and Gasper [1]. For this algebra, we study the maximal ideal space, Wiener's general Tauberian theorem, spectral synthesis and Helson sets. We also study Sidon sets and idempotent measures for the algebras with dual convolution structures.

References [Enhancements On Off] (What's this?)

  • [1] R. Askey and G. Gasper, Convolution structures for Laguerre polynomials, J. Analyse Math. 31 (1977), 48-68. MR 0486692 (58:6393)
  • [2] C. F. Dunkl, Operators and harmonic analysis on the sphere, Trans. Amer. Math. Soc. 125 (1966), 250-263. MR 0203371 (34:3224)
  • [3] A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher transcendental functions, vol. II, McGraw-Hill, New York, 1953.
  • [4] G. Gasper, Banach algebras for Jacobi series and positivity of a kernel, Ann. of Math. (2) 95 (1972), 261-280. MR 0310536 (46:9634)
  • [5] E. Görlich and C. Markett, A convolution structure for Laguerre series, Indag. Math. 44 (1982), 161-171. MR 662652 (83g:42015)
  • [6] S. Igari, Certain Banach algebras and Jacobi polynomials, Lecture Note Ser. No. 110, RIMS, Kyoto, 1971, pp. 36-46. (Japanese)
  • [7] S. Igari and Y. Uno, Banach algebra related to the Jacobi polynomials, Tôhoku Math. J. 21 (1969), 668-673. MR 0433123 (55:6102)
  • [8] J.-P. Kahane, Séries de Fourier absolument convergentes, Ergeb. Math. Grenzgeb. 50, Springer-Verlag, Berlin, Heidelberg and New York, 1970. MR 0275043 (43:801)
  • [9] B. Muckenhoupt, Mean convergence of Hermite and Laguerre series. I, Trans. Amer. Math. Soc. 147 (1970), 419-431. MR 0256051 (41:711)
  • [10] W. Rudin, Fourier analysis on groups, Interscience, New York, 1962. MR 0152834 (27:2808)
  • [11] A. Schwartz, The structure of the algebra of Hankel transforms and the algebra of Hankel-Stieltjes transforms, Canad. J. Math. 23 (1971), 236-246. MR 0273312 (42:8192)
  • [12] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R.I., 1975.
  • [13] G. N. Watson, Another note in Laguerre polynomials, J. London Math. Soc. 14 (1939), 19-22.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A32, 42C10, 43A45, 43A46

Retrieve articles in all journals with MSC: 43A32, 42C10, 43A45, 43A46

Additional Information

Keywords: Convolution structures, Laguerre polynomials, maximal ideal spaces, Helson sets, Sidon sets, spectral synthesis, idempotent measures
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society